Discussions By Condition: I cannot get a diagnosis.

diarrhea which recurs after antibiotics clear it up

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: whatcoulditbe
  • April 16, 2011
  • 06:21 PM

Over a year ago my stomach felt slightly queazy. A couple of months later I had horrible uncontrollable watery diarrhea(with lots of blood) for almost 2 months until I began taking antibiotics. I was going about 10 times a day. My stomach was in constant pain. Did Cat scan and blood tests and stool tests, all fine. Went to doctor to get antibiotics. Antibiotics worked. But a few months later stomach started acting up again. Not as bad as the first time but I had diarrhea and it also was not going away on its own. I took antibiotics again and the problem went away. Now I have the same problem again. I dont like the idea of taking antibiotics again. What could I have?? About 15 years ago I had a lot of blood in my urine. It lasted for about a month. The doctor said it was probably an infection. But I never found out the reason for the blood in my urine. Could this be connected to my current problem?
Also about 15 years ago I was having a problem with migratory swollen joints. I always thought I probably just injured myself because I was very active at the time. My wrists would get slightly swollen as well as my knees and other parts of my body. But I simply stopped all hard exercise especially running, and I have not had a problem with swollen joints since. However, after playing raquetball about a month ago I againg have this same joint problem except that it does not effect my knees. It has effected my feet, hips, and my right elbow and wrist. When one swelling begins to go away another one seems to begin. Its very painful and when its on feet I can not walk much at all.
I appreciate any help.

Reply Flag this Discussion

1 Replies:

  • You seem to have a lot of things going on. Has your doctor evaluated you for inflammatory bowel disease such as Crohn's or ulcerative colitis? http://www.mayoclinic.com/health/crohns-disease/DS00104http://www.mayoclinic.com/health/ulcerative-colitis/DS00598Along with bloody diarrhea, both Crohn's and UC can cause systemic symptoms such as pain in the joints. You can read about signs and symptoms of both in the two links I posted above.You said your doctor gave you antibiotics and they helped, but did your doctor ever tell you which organism was the culprit? The blood in your urine could have been a sign of a urinary tract infection which may have been from the same organism causing your GI problems. I don't know what your gender is, but women are at especially high risk for this happening. Regardless, it's a possibility.Like I said, a lot of things are going on here. These symptoms may not be linked together at all, but this is just a theory I thought I would throw out there. I'm not a doctor, and neither are most the people who reply to these messages so take everything I said with a grain of salt.
    justwanttohelp 4 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?